Taking too much medication within a short time span

Patient

Q: I'm taking Carbidopa-Levodopa 25-100 tab at 7:30, Carbidopa-Levo ER 50-200 tab at 10:00 and Carbidopa-Levodopa 25-100 tab again at noon, is that taking too much in that short of a time span?

Doctor

A:   Hello,
Thanks for choosing "Ask the Doctor" for posting your query.
I have gone through your question in detail and I can understand what you are going through.
I agree with your concerns that the dosage is high and that too in a very short duration Instead of running such high doses of a single medicine, it would be advisable to use other medicines of parkinsonism as well. Pramipexole or trihexyphenidyl or propranolol. may be added up to reduce the symptoms of parkinsonism. This will help in reducing the over dosage of dopa.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you in future.

Wish you good health!

Related Q&A

Q: My GGT is low. Should I be concerned? If yes, what diseases cause this?

Q: I have Parkinson's and the mutation MAOB rs1799836 +/+. Does this mutation accelerates the degradation of dopamine,...

Q: Is someone has been on sinemet for 20 years, can they stop it ?

Q: For years I have had pain, stiffness and poor motor coordination. I have been told I have spastic tight muscles and w...

Q: How do I know if I have nerve damage from a fall or if I have Parkinson's because I have the shakes on the right side...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews